Life threatening tongue angioedema associated with an angiotensin-converting enzyme inhibitor


YANTURALI S., Ergun N., Eminoglu O., Kalkan Ş., Tuncok Y.

VETERINARY AND HUMAN TOXICOLOGY, vol.46, no.2, pp.85-86, 2004 (SCI-Expanded) identifier identifier identifier

  • Publication Type: Article / Article
  • Volume: 46 Issue: 2
  • Publication Date: 2004
  • Journal Name: VETERINARY AND HUMAN TOXICOLOGY
  • Journal Indexes: Science Citation Index Expanded (SCI-EXPANDED), Scopus
  • Page Numbers: pp.85-86
  • Dokuz Eylül University Affiliated: Yes

Abstract

We present a case with angioedema of the tongue, following 1 dose of an angiotensin-converting enzyme (ACE) inhibitor ingestion. A gradual progression of angioedema required tracheotomy despite aggressive medical treatment and illustrates the severity of this adverse reaction, Although ACE inhibitors are considered safe, emergency physicians should be alert for minor angioedema at presentation that may progress to life threatening airway compromise.